MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DUAL LUMEN URETERAL CATHETER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION DUAL LUMEN URETERAL CATHETER; CATHETER, UROLOGICAL
Model Number M0064051000
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a dual lumen ureteral catheter was to be used in the kidney during a ureteroscopy procedure performed on (b)(6) 2022.During preparation, an eyelash was noticed inside the device packaging.The procedure was completed with another dual lumen ureteral catheter.Note: a photo was submitted by the customer showing an eyelash inside the device packaging.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device code a1802 captures the reportable event of foreign material present on the packaging.Block h10: investigation result: the returned dual lumen ureteral catheter was analyzed, and a visual evaluation found the device was returned inside the unopened pouch.Additionally, a foreign material was observed inside the pouch.A media analysis was performed to the photo provided by the customer which confirmed the foreign material inside the pouch.No other problems with the device were noted.The reported event of foreign material present on the device was confirmed.Investigation found that the pouch was returned unopened; however, a foreign matter was observed inside the pouch.Therefore, the most probable root cause of this event is manufacturing deficiency as the reported event was traced to the manufacturing process.An investigation to address this problem is in progress.

Brand Name
DUAL LUMEN URETERAL CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15447010
Report Number3005099803-2022-05106
Device Sequence Number20021330
Product Code KOD
UDI-Device Identifier08714729012689
UDI-Public08714729012689
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K860337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberM0064051000
Device Catalogue Number405-100
Device Lot Number0029806602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown